MAUDE Adverse Event Report: ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE

ARTHREX, INC. RETRACTABLE CANNULATED KNIFE, STRAIGHT; SAW BLADE
Model Number RETRACTABLE CANNULATED KNIFE, STRAIGHT
Medical Device Problem Codes Defective Device (2588); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 25th january 2024, it was reported by a sales representative via email that for an ar-6527-01, retractable cannulated knife, straight, the blade on the cannulated retractable knife would not deploy.This was detected during use in a hip arthroscopy and labral repair procedure on (b)(6) 2024.Procedure was completed successfully as another blade was opened which worked correctly.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
RETRACTABLE CANNULATED KNIFE, STRAIGHT
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18677709
Report Number1220246-2024-00876
Device Sequence Number6156300
Product Code GFA
UDI-Device Identifier00888867039872
UDI-Public00888867039872
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRETRACTABLE CANNULATED KNIFE, STRAIGHT
Device Catalogue NumberAR-6527-01
Device Lot Number15133005
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown